MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 LT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 LT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71421216
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery in which all implants were removed due to periprosthetic infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.The devices were manufactured in 2015 and 2016.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Products were sterilized according to sterilization release documentation from quality control.A clinical analysis noted that based on the information provided, the only product failure was for the 2nd revision on (b)(6) 2018.The procedure notes documented ¿mechanical complications of device with failure of fixation mechanism ¿ arthrofibrosis with severe range of motion limitation ¿ failure of the anterior locking component of the tibial poly insert and tibial base plate.The root cause of this failure cannot be concluded, however the documented arthrofibrosis cannot be excluded as a contributing factor.No current or updated information regarding the patient¿s current status has been provided at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LEGION PS OXIN FEM SZ6 LT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921489
Report Number1020279-2018-02016
Device Sequence Number1437858
Product Code JWH
UDI-Device Identifier00885556030059
UDI-Public00885556030059
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421216
Device Lot Number16KM17248
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;